MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigations could not identify a product problem for five of the events.The cause of these events could not be determined.There were no follow up/corrective actions for these events.The investigations for two of the events are currently ongoing.No devices were returned.This device is not labeled for single use and is not reprocessed or reused.
 
Event or Problem Description
This report summarizes 7 malfunction events.Erroneous low results were generated by 4 cobas 8000 e 602 modules, a cobas e 411 immunoassay analyzer, a cobas e 801 module, and an elecsys e170 modular analytics immunoassay analyzer.The events involved a total of 7 patients with the following: seven erroneous results with the elecsys tsh assay.Two patients' ages ranged from 9 days to 39 years.There were 2 females.
 
Additional Manufacturer Narrative
For the two remaining events, the investigation determined that for tsh that the mathematical differences of the tsh values, generated with the analyzers from roche diagnostics and siemens, are caused by differences of the setups of the assays, the antibodies used and differences of the standardization materials and procedures used.For one of the events where it was previously reported that the investigation did not identify a product problem, sample from the patient was submitted for investigation.The biotin concentration was found to be far above the allowable threshold concentration specified in product labeling for the assays.This high biotin concentration most likely caused event.There was no malfunction of the device.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250
MDR Report Key8549720
Report Number1823260-2019-90123
Device Sequence Number2309063
Product Code JLW
UDI-Device Identifier04015630899661
UDI-Public04015630899661
Combination Product (Y/N)N
Number of Events Summarized7
Summary Report (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device No Information
Device Model NumberTSH
Device Lot NumberASKU, 349487, 365417
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date07/22/2019
Patient Sequence Number1